MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ACTIS BROACH SZ 2; BROACHES

DEPUY IRELAND - 9616671 ACTIS BROACH SZ 2; BROACHES
Catalog Number 201001020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was report that intraoperatively the instruments´ "noses" broke off.No surgical delay, no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1 initial reporter address line 1: (b)(6).
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).Investigation summary
=
> according to the information received, "intraoperatively the instruments´ "noses" broke off.No surgical delay, no adverse patient consequences reported." the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection found that the actis broach sz 2 had broken the post.The fragment was returned for evaluation.The observed breakage of the post is consistent with a random component failure that may have been caused by exposure to unintended forces, such as, the exposure of excessive force in a prying motion leading to overload of the material.Additionally, device displays signs of repeated use.The cutting edges was found blunting and rounding, the observed condition was identified as an end of life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the actis broach sz 2 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: 25 pcs total manufactured 2) date of manufacture: 11/8/2016 3) any anomalies or deviations identified in dhr: a deviation was found, however is not related with the reported condition.4) expiry date: n/a 5) ifu reference: (b)(4), rev e device history review
=
> 1) quantity manufactured: 25 pcs total manufactured 2) date of manufacture: 11/8/2016 3) any anomalies or deviations identified in dhr: a deviation was found, however is not related with the reported condition.4) expiry date: n/a 5) ifu reference: (b)(4), rev e h11 additional narrative: added: d9, h4 corrected: h3.

Brand Name
ACTIS BROACH SZ 2
Common Device Name
BROACHES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22123769
Report Number1818910-2025-08830
Device Sequence Number8841512
Product Code HTQ
UDI-Device Identifier10603295393641
UDI-Public(01)10603295393641(10)PG262701
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201001020
Device Lot NumberPG262701
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown